Hail, Garfield
- When
- August 22, 4:20 PM CST
- Where
- Garfield County, 15 mi N of Burwell
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.000, -99.133
3 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before the first event at Aug 22, 2:57 PM CST, 1 hour 23 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTH PLATTE NE 357 PM CDT SUN AUG 22 2004 ...FORECAST CONCERNS FOCUS AROUND TEMPERATURES AND STORMS INTO THE FIRST OF THE NEXT WEEK... .DISCUSSION... SFC FRONT AT 20Z EXTENDS FROM WHEELER COUNTY THROUGH MCPHERSON INTO CENTRAL GARDEN COUNTY. SFC CONVERGENCE ALONG WITH PEAK AFTERNOON HEATING HAS AND WILL CONTINUE TO INCREASE COVERAGE OF TSRA INTO THIS EVENING...PARTICULARLY NEAR THE FRONT. ETA SEEMS TO HAVE THE BEST HANDLE IN THIS BRINGING A SHORTWAVE OUT OF ERN WY/ERN CO THIS AFTN. SEVERE POTENTIAL LOOKS MEAGER AS 0-6KM SHEAR IN ORDER OF 15-20 KTS AND H5 WINDS 10-15 KTS. STILL SOUNDINGS SHOW INVERTED V WITH ISOLATED SVR GUST POTENTIAL. MONDAY LOOKS TO BE THE WARMER DAY THIS WEEK AS SFC LOW CENTER MOVE INTO CENTRAL SD IN THE AFTN. HIGHS 93-95 LOOK IN ORDER. TSTM CHCS BY LATE AFTN EAST OF LBF TO ANW IN AREA OF MOIST H85 TONGUE AND AFTN HEATING BUT ONLY A VERY WEAK DISTURBANCE. ANOTHER AREA OF INITIATION WILL BE FROM THE BLACK HILLS IN THE THE NEBR PNHDL WHERE STEEP H7-H5 LAPSE RATES TO 9C/KM WILL RESIDE DUE TO APPROACH OF INITIAL LOBE OF UPPER TROUGH. IF DEVELOPED...THIS AREA OF CONVECTION WOULD MOVE ACROSS THE NORTH CENTRAL NEBR DURING THE EVENING/OVERNIGHT. BY TUESDAY UPPER FLOW BECOMES SOUTHWEST WITH SFC TROUGH MOVED INTO ERN HALF OF NEBR. BEST CHC FOR TSTMS WOULD BE IN ERN FA AS A RATHER POTENT UPPER DISTURBANCE EXITS THE HIGH PLAINS. SVR POTENTIAL ALSO PRESENT WITH 0-6KM SHEAR AROUND 30 KTS. TEMPERATURES WILL EASE BACK A COUPLE DEGREES TO THE UPPER 80S NORTHWEST TO LOWER 90S FAR SOUTH. FOR WEDNESDAY WEATHER LOOKS LESS ACTIVE AWAITING ARRIVAL OF POTENT UPPER TROUGH THU/FRI. FOR THE PERIOD THURSDAY THROUGH SUNDAY...UPPER TROUGH AXIS WILL EXTEND FROM WRN MT THROUGH WRN UTAH ON THU AND ADVANCING EAST AND MOVING THROUGH THE CENTRAL AND NORTHERN PLAINS ON SATURDAY. A COOLING TREND FRI-SAT WITH HIGHS RANGING FROM THE MID 70S TO NEAR 80 THEN SOME MODERATION BY SUNDAY AS HEIGHT RISES ENSUE. BEST PRECIP CHANCES THURSDAY NIGHT THROUGH FRIDAY NIGHT IN ADVANCE OF AND PASSAGE OF CHANNELIZED VORTICITY WITHIN UPPER TROUGH. && .LBF WATCHES/WARNINGS/ADVISORIES...NONE. && ROBERG
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTH PLATTE NE 353 PM CDT SUN AUG 22 2004 NEZ004>010-022>029-035>038-056>059-069>071-094-231100- ARTHUR NE-BLAINE NE-BOYD NE-BROWN NE-CHASE NE-CUSTER NE-DEUEL NE- EASTERN CHERRY NE-FRONTIER NE-GARDEN NE-GARFIELD NE-GRANT NE- HAYES NE-HOLT NE-HOOKER NE-KEITH NE-KEYA PAHA NE-LINCOLN NE-LOGAN NE- LOUP NE-MCPHERSON NE-PERKINS NE-ROCK NE-SHERIDAN NE-THOMAS NE- WESTERN CHERRY NE-WHEELER NE- INCLUDING THE CITIES OF...AINSWORTH...ARNOLD...ARTHUR...BASSETT... BIG SPRINGS...BREWSTER...BROKEN BOW...BURWELL...CHAPPELL...CURTIS... GORDON...GRANT...HAY SPRINGS...HAYES CENTER...IMPERIAL...MULLEN... NORTH PLATTE...ONEILL...OGALLALA...OSHKOSH...RUSHVILLE...SPENCER... SPRINGVIEW...STAPLETON...TAYLOR...THEDFORD...TRYON AND VALENTINE 353 PM CDT SUN AUG 22 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEBRASKA. .DAY ONE...TONIGHT UNSTABLE AIR OVER WESTERN AND NORTH CENTRAL NEBRASKA WILL ALLOW FOR THUNDERSTORM DEVELOPMENT THIS EVENING GENERALLY ALONG AND WEST OF HIGHWAY 61. ALTHOUGH THE ATMOSPHERE WILL BE UNSTABLE...THE WIND PROFILE TONIGHT WILL NOT BE FAVORABLE FOR SEVERE THUNDERSTORMS. OVERNIGHT THE THUNDERSTORM FOCUS WILL SHIFT NORTH AND EAST GENERALLY NORTH OF HIGHWAY 2. THESE STORMS WILL BE ASSOCIATED WITH A BOUNDARY AND INCREASING MID LEVEL WINDS AFTER DARK TONIGHT. NO SEVERE THUNDERSTORMS ARE EXPECTED WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH FRIDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS IN CENTRAL AND NORTH CENTRAL NEBRASKA MONDAY EVENING AND NIGHT. A SURFACE BOUNDARY WILL ALLOW WIND PROFILES FAVORABLE FOR ISOLATED SEVERE THUNDERSTORMS DEVELOPMENT...AND MOISTURE CONCENTRATIONS AHEAD OF IS WILL ALLOW THE CONDITIONS TO BECOME VOLATILE. THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EACH EVENING AND NIGHT TUESDAY THROUGH FRIDAY AS A FRONT MOVES THROUGH WESTERN AND CENTRAL NEBRASKA. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. HIRSCH
The North Platte radar (KLNX), 119 km away, was scanning. The volume nearest the first event began at 22:19 UTC.
3 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2004Every state in 2004This day in weather historyWarnings in Nebraska, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413032, 5413033, 5413034.